Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 109, NWS North Platte, NE

June 19, 2000Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2000, 6:55 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 19, 2000, 6:55 PM CDT (23:55 UTC)
Expired
Jun 19, 2000, 7:30 PM CDT
In force
35 min
Issued by
NWS North Platte, NE
Area
Whole counties

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:20 PM CDTHail 0.75Bartlett, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-366 J/kg
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 192357
SVRLBF
NEC071-183-200030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA
  EASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 730 PM CDT

* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF ERICSON...OR ABOUT 19 MILES
  EAST OF BURWELL...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  8 MILES SOUTH OF BARTLETT AROUND 705 PM CDT

THIS STORM HAS A HISTORY OF WIND DAMAGE.  ROOF DAMAGE WAS REPORTED 
AT 625 PM AT CALAMUS RESERVOIR.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

$$
CDC/KR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:23 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 19, 5:23 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT MON JUN 19 2000

...WILL LEAVE WATCH BOX IN TACT FOR NOW...

AFTER CONSULTING WITH RADAR OPERATOR...DECIDED TO LEAVE WATCH BOX IN
TACT WITH PANHANDLE SHOWER ACTIVITY ENTERING AREA.  POSSIBLE
BOUNDARY INTERACTION COULD OCCUR WITH BOUNDARIES LAID DOWN BY
EARLIER STORMS IN CWA EVIDENT ON RADAR.  ALSO...SHOWERS IN
PANHANDLE ARE STARTING TO SHOW A LITTLE AMBITION AND ARE HOLDING
TOGETHER.

.LBF...SEVERE THUNDERSTORM WATCH CONTINUE UNTIL 9 PM CDT
FOR ZONES 006>010-026>029-038 IN CENTRAL AND NORTH CENTRAL...
    ZONES 005-024-025-036-037-059-070-071 IN SOUTHWEST AND WEST
    CENTRAL NEB.

SLM

In the hours before

Local storm report, Jun 19, 5:33 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
533 PM CDT MON JUN 19 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    1 S MAYWOOD               NE   .88 INCH HAIL
06/19/00   FRONTIER                       REPORTED BY LAW ENFORCEMENT

0415 PM    12 SSW BRADY              NE   .75 INCH HAIL
06/19/00   LINCOLN

0450 PM    21 NNE BRADY              NE   .75 INCH HAIL
06/19/00   LINCOLN

0510 PM    3 SE ARNOLD               NE   .75 INCH HAIL
06/19/00   CUSTER

0525 PM    4 NNE ANSELMO             NE   1.00 INCH HAIL
06/19/00   CUSTER

SLM
Local storm report, Jun 19, 6:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
644 PM CDT MON JUN 19 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    19   N BROKEN BOW         NE   .75 INCH HAIL
06/19/00   CUSTER

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:05 PM CDTSevere Thunderstorm WarningLBFFrontier55 min
Jun 19, 4:11 PM CDTSevere Thunderstorm WarningLBFLincoln34 min
Jun 19, 4:43 PM CDTSevere Thunderstorm WarningLBFLincoln32 min
Jun 19, 5:02 PM CDTSevere Thunderstorm WarningLBFCuster58 min
Jun 19, 5:25 PM CDTSevere Thunderstorm WarningLBFCuster, Loup65 min
Jun 19, 5:32 PM CDTTornado WarningLBFCuster28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.